MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC EPS ORTHOLOC LATERAL LEFT PLATE; PLATE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC EPS ORTHOLOC LATERAL LEFT PLATE; PLATE, FIXATION, BONE
Catalog Number 4953105L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994)
Date of Event 01/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient underwent a left radial head replacement for fracture, approx.2 and half years ago, using the tornier mopyc system.Patient had presented to the surgeon with pain, over last 4-6 months.On x-ray, it showed the prosthetic pyrocarbon head rubbing against a distal humeral plate, also insitu (implanted for an associated fracture of the distal humerus).During surgery, large amounts of black coloured tissue were noted, and an extensive debridement and lavage was performed.Multiple tissue samples taken.The original mopyc stem was found to be solid and therefore left insitu.The primary mopyc neck and head was removed (without difficulty) and replaced with new prosthesis.The distal humeral plate, which was rubbing against the pyc head, was also removed (the distal humeral fracture was united).The elbow joint was found to be stable on reduction.Wound closed.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: as per the information received later plate was identified as ortholoc plate.The fda registration number needs to be corrected to 3010667733 - te (arlington).Manufacturer entity (d3) was corrected to wright medical technology inc and manufacturing site for devices (g1) was also corrected to wright medical technology inc.The reported event could be confirmed based on available information a device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Upon review of available operative images and an xray medical expert opined that the black colour of the joint and surrounding tissues come from particle wear debris of the pyrocarbon caused by abrasion of the mopyc head against the plate.The mopyc device and the humeral plate were part of the same procedure.Most likely postoperative bone resorption around the plate has bought the plate in contact with the mopyc device.The surgeon has taken the risk of using the devices in close vicinity to each other.It is however a patient related issue (bone resorption) that lead to the adverse event.Based on investigation, the root cause was attributed most likely to a patient related issue.The event was most likely caused by postoperative bone resorption that resulted in contact of plate and pyrocarbon device.Due to this constant rubbing the material eroded and interacted with the surrounding tissues.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
EPS ORTHOLOC LATERAL LEFT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
postfach
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
postfach
memphis TN 2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24365418
Report Number0008031020-2026-00174
Device Sequence Number5265971
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number4953105L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale